Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 15, 2010, 9:14 AM CDT for 8 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2010, 9:14 AM CDT (14:14 UTC)
- Expired
- May 15, 2010, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 10:00 AM CDT | FLASH FLOOD | 8 Sse Mountain Grove, MO | ROUTE EE CLOSED DUE TO FLOODING FROM 0.43 MILES TO 0.53 MILES EAST OF ROUTE AD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WGUS53 KSGF 151414
FFWSGF
MOC065-067-091-149-153-203-215-229-152000-
/O.NEW.KSGF.FF.W.0033.100515T1414Z-100515T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 AM CDT SAT MAY 15 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
OZARK COUNTY IN SOUTHWEST MISSOURI...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 PM CDT.
* AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE
WARNED AREA. MANY LOCATIONS ACROSS SOUTH CENTRAL MISSOURI
RECEIVED ONE TO TWO INCHES OF RAIN OVERNIGHT...WITH LOCALIZED
AMOUNTS OVER TWO AND A HALF INCHES. THIS HAS RESULTED IN QUICK
RISES ON LOCAL AREA CREEKS AND STREAMS. THE MISSOURI DEPARTMENT
OF TRANSPORTATION INDICATED THAT SEVERAL LOW WATER CROSSINGS
WERE BEGINNING TO FLOOD ACROSS THE AREA. LIGHT TO MODERATE RAIN
WILL CONTINUE FOR THE REMAINDER OF THIS MORNING WHICH WILL
CONTINUE THE THREAT FOR FLASH FLOODING INTO EARLY THIS AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
MULTIPLE LOW WATER CROSSINGS ARE FLOODED ACROSS THE AREA
INCLUDING ROUTES Z...E...AND AB IN WRIGHT COUNTY AS WELL AS
ROUTE NN IN SHANNON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3708 9122 3682 9111 3649 9114 3650 9278
3680 9278 3682 9292 3701 9291 3707 9290
3707 9269 3748 9269 3747 9225 3761 9225
3760 9182 3779 9181 3778 9132 3770 9132
3769 9116 3751 9132 3750 9122 3714 9102
$$
SCHAUMANN2 follow-up statements
092
WGUS73 KSGF 151803
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CDT SAT MAY 15 2010
MOC065-067-091-149-153-203-215-229-152000-
/O.CON.KSGF.FF.W.0033.000000T0000Z-100515T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-WRIGHT MO-TEXAS MO-DENT MO-DOUGLAS MO-HOWELL MO-OREGON MO-
OZARK MO-
103 PM CDT SAT MAY 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
DENT...DOUGLAS...HOWELL...OREGON...OZARK...SHANNON...TEXAS AND WRIGHT
COUNTIES...
AT 102 PM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT
EXCESSIVE RAINFALL OVER THE LAST 12 HOURS WAS PRODUCING FLASH
FLOODING ACROSS THE WARNED AREA. RAIN GAUGES AND RADAR ESTIMATES
INDICATE THAT MANY LOCATIONS HAVE RECEIVED BETWEEN ONE AND TWO AND A
HALF INCHES OF RAINFALL. MORE LIGHT TO MODERATE RAINFALL IS EXPECTED
ACROSS THE WARNED AREA EARLY THIS AFTERNOON...WHICH WILL CONTINUE
THE THREAT FOR FLASH FLOODING.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
MULTIPLE LOW WATER CROSSINGS ARE FLOODED ACROSS THE AREA
INCLUDING...
ROUTES Z...E...AND AB IN WRIGHT COUNTY.
ROUTE NN IN SHANNON COUNTY.
ROUTE EE IN DOUGLAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3708 9122 3682 9111 3649 9114 3650 9278
3680 9278 3682 9292 3701 9291 3707 9290
3707 9269 3748 9269 3747 9225 3761 9225
3760 9182 3779 9181 3778 9132 3770 9132
3769 9116 3751 9132 3750 9122 3714 9102
$$
SCHAUMANN621
WGUS73 KSGF 152000
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT SAT MAY 15 2010
MOC065-067-091-149-153-203-215-229-152010-
/O.EXP.KSGF.FF.W.0033.000000T0000Z-100515T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-WRIGHT MO-TEXAS MO-DENT MO-DOUGLAS MO-HOWELL MO-OREGON MO-
OZARK MO-
300 PM CDT SAT MAY 15 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR DENT...DOUGLAS...HOWELL...
OREGON...OZARK...SHANNON...TEXAS AND WRIGHT COUNTIES...
THIS WARNING HAS BEEN REPLACED BY AN AERIAL FLOOD WARNING THAT IS IN
EFFECT UNTIL 9 PM SATURDAY EVENING.
LAT...LON 3708 9122 3682 9111 3649 9114 3650 9278
3680 9278 3682 9292 3701 9291 3707 9290
3707 9269 3748 9269 3747 9225 3761 9225
3760 9182 3779 9181 3778 9132 3770 9132
3769 9116 3751 9132 3750 9122 3714 9102
$$
KARDELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 5:52 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 15, 5:52 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 AM CDT SAT MAY 15 2010
...UPDATE TO AVIATION...
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING
CONVECTION THIS MORNING AND CONTINUED CHANCES INTO SUNDAY NIGHT.
CURRENTLY...SHOWER AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH
OF ARKANSAS AND PORTIONS OF EASTERN OKLAHOMA INTO CENTRAL MISSOURI
EARLY THIS MORNING. THIS ACTIVITY HAS DEVELOPED AHEAD OF AN UPPER
LEVEL DISTURBANCE THAT IS PUSHING NORTHEAST TOWARDS THE AREA.
EXPECT THE SHOWER AND THUNDERSTORM STORM ACTIVITY OVER THE AREA
AND IN ARKANSAS TO CONTINUE TO LIFT TO THE NORTHEAST THIS
MORNING. THE HEAVIEST RAINFALL WILL OCCUR ACROSS SOUTHERN
MISSOURI INTO CENTRAL MISSOURI...OR GENERALLY SOUTH OF INTERSTATE
44 AND COULD LEAD TO SOME LOCALIZED FLOODING OF LOW WATER
CROSSINGS AND FLOOD PRONE AREAS THIS MORNING. THE ACTIVITY OVER
THE WESTERN CWA IS EXPECTED TO BE MORE SCATTERED IN NATURE SO
WIDESPREAD HEAVY RAIN IS LESS LIKELY HERE...HOWEVER WITH THE
SATURATED SOIL CONDITIONS ACROSS THE AREA THE FLASH FLOOD WATCH
WILL BE CONTINUED AS IS INTO THE EARLY AFTERNOON HOURS.
MUCH LIKE YESTERDAY...THE PRECIPITATION SHOULD BEGIN TO LEFT TO
THE NORTHEAST AND TAPPER OFF ACROSS THE AREA DURING THE AFTERNOON
HOURS...WITH A MAINLY DRY AFTERNOON AND EVENING EXPECTED. CHILLY
CONDITIONS CAN BE EXPECTED TODAY AS HIGHS WILL ONLY WARM INTO THE
60S...WITH READINGS IN THE LOWER 60S EXPECTED ACROSS THE NORTHERN
CWA.
TONIGHT AN UPPER LEVEL TROUGH THAT IS CURRENTLY OVER THE SOUTHWEST
CONUS WILL LIFT TO THE NORTHEAST TOWARDS THE AREA. ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT
AND PUSH THROUGH THE REGION INTO SUNDAY NIGHT. THIS ACTIVITY MAY
BE MORE SCATTERED IN NATURE WITH LESS TRAINING EXPECTED. HOWEVER
THIS RAINFALL COULD LEAD TO SOME FLOODING CONCERNS DUE TO THE
RECENT HEAVY RAINS THAT HAVE OCCURRED ACROSS THE AREA. THE AREA
NEVER GETS IN THE WARM SECTOR SO DO NOT EXPECTED MUCH IN THE WAY
OF SEVERE WEATHER. THERE COULD BE ENOUGH ELEVATED INSTABILITY
SUNDAY AFTERNOON FOR SOME OF THE STRONGER STORMS ACROSS SOUTH
CENTRAL MISSOURI TO CONTAIN SOME HAIL...BUT ALL IN ALL SUB SEVERE
WEATHER IS EXPECTED. SOME LINGER LIGHT SHOWERS OR DRIZZLE WILL BE
POSSIBLE ON THE BACK SIDE OF THIS SYSTEM ON MONDAY AS IT PUSHES
OFF TO THE EAST.
THIS SYSTEM WILL BRING A PATTERN CHANGE TO THE AREA AND A LESS
ACTIVITY PERIOD THROUGH MUCH OF THE COMING WEEK. A NORTHWEST
UPPER LEVEL FLOW PATTERN WILL SET UP OVER THE REGION LEAVING
COOLER THAN NORMAL TEMPERATURES ACROSS THE AREA FOR MUCH OF THE
WEEK. THE STORM TRACK SHOULD REMAIN WEST OF THE AREA...HOWEVER
BEING IN A NORTHWEST FLOW PATTERN MAY HAVE TO WATCH FOR CONVECTION
TRYING TO SNEAK INTO THE AREA EACH MORNING. AS OF NOW HAVE LEFT
THE WEEK DRY AS CONFIDENCE IN PRECIPITATION OCCURRING IS ON THE LOW
SIDE.
WISE
&&
.AVIATION...
FOR THE 12Z TAFS...MAIN AREA OF PRECIPITATION CONTINUES MAINLY
EAST OF THE 3 TAF SITES AND AT THIS TIME CAN NOT SEE REASON TO
HAVE PRECIPITATION WITHIN PREDOMINANT TAF GROUP. CEILINGS WILL
LIKELY BE THE MAIN PROBLEM TODAY/TONIGHT WITH MOISTURE CONTINUING
TO OVERRIDE FRONTAL BOUNDARY DURING THE TAF PERIOD. SREF CIG/VIS
PROBABILITIES SHOW GOOD CHANCES OF IFR CEILINGS TONIGHT FOR ALL 3
LOCATIONS AND HAVE TRENDED IN THAT DIRECTION FOR THE LATTER PERIODS.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MOZ077-
079>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ097-101.
&&Hazardous weather outlook, May 15, 4:57 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 AM CDT SAT MAY 15 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 457 AM CDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. HAZARDS WEATHER RISK... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... AN AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD NORTH ACROSS SOUTHERN MISSOURI THIS MORNING. THIS ADDITIONAL RAINFALL WILL AGGRAVATE SOIL CONDITIONS THAT ARE BECOMING SATURATED AND WILL MAINTAIN THE RISK OF FLASH FLOODING THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF SHOWERS WITH EMBEDDED THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA LATE TONIGHT INTO SUNDAY EVENING. SOME OF THE STRONGER STORMS COULD BE CAPABLE OF SMALL HAIL ACROSS SOUTH CENTRAL MISSOURI SUNDAY AFTERNOON. WITH THE MULTIPLE ROUNDS OF THUNDERSTORMS THAT HAVE OCCURRED THIS PAST WEEK AND ADDITIONAL RAINFALL EXPECTED THROUGH THIS WEEKEND...THE FLOODING POTENTIAL WILL CONTINUE AS THE GROUND REMAIN SATURATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:59 PM CDT | Areal Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 2 more | 46 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.